MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SILKSURFACE PLUS WITH QID
Catalog Number RSF-275+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Event or Problem Description
Brazil.Allegedly, the patient, who had previously undergone submuscular implant placement experienced an intramammary abscess that progressed to implant extrusion, requiring surgical intervention.The patient was taken to the operating room for implant removal, pocket irrigation, and drainage of the mammary space.Efforts to gather additional information are ongoing and the investigation remains in progress.
 
Additional Manufacturer Narrative
As stated in the literature: "extrusion represents potential complications associated with the use of breast implants, it involves the implant coming through the skin, normally through the incision where it¿s been placed.Extrusion can happen for several reasons, such as the skin over the implant thinned too much leaving too little coverage for the implant, the implant used is too large, the incision did not heal well and broke open.Implant exposure due to poor tissue coverage frequently obligates the surgeon to remove the breast implant and begin anew (gargano, ciminello & de santis, 2009)".Extrusion: "breast implant extrusion, or breast implant exposure, occurs when the breast skin and tissues that are holding the implant fail, causing the implant to protrude through the skin and become exposed.It happens in less than 2% of patients; it is shortly after breast augmentation or down the road.Breast implant extrusion can occur for various reasons, such as improper wound healing due to an infection, trauma, too little soft-tissue coverage, oversized implant coupled with too little tissue coverage, or lack of blood supply.Breast-implant extrusion calls for surgery and removal of the implant".Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: in addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident".
 
Additional Manufacturer Narrative
A causal relationship between the reported event and the device ha not been established.Upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was not confirmed.This event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: -no adverse or unexpected trends related to device rupture have been identified.-no further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela 20113
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 20113
8003554164
MDR Report Key23804422
Report Number3012883202-2025-01606
Device Sequence Number13085586
Product Code FTR
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-275+Q
Device Lot Number23011720
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown